MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT
Catalog Number LSMU1350726
Medical Device Problem Codes Failure to Advance (2524); Device-Device Incompatibility (2919); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2026) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure, while trapping a broken piece of previously placed covered stent, the stent allegedly had difficulty in advancing through the sheath and had difficulty in traversing the bifurcation.It was further reported that as the stent had difficulty in advancing through the sheath, the stent was removed and tried with different sheath, and while trying to remove the catheter which had not been inflated, it was found that the stent had allegedly dislodged from the balloon.Furthermore, the stent was re-advanced in an attempt to reposition the stent, which was then deployed in the proximal superficial femoral artery.The procedure was completed using same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the lifestream catheter was returned for evaluation, the stent was not returned.The balloon exhibited evidence of previous inflation.8 x-rays images were also provided for review.The images showed attempts to capture a fractured remnant in a stent graft.The images review concluded difficulty in passing the stent graft across the bifurcation which can occur due to severity of the ankle of the bifurcation.Also passing a stent beyond a foreign body in an artery would be difficult without causing the foreign body to travel further.Removing stent grafts can cause dislodgment due to the sheath size and the sheath valve.The complications of this case are the result of trying to do something that the device was not designed to do.Therefore, the result of the investigation is inconclusive for the reported device to sheath compatibility, dislodgement and advancement issues.The root cause for the reported device to sheath compatibility, dislodgement and advancement issues could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: the instructions for use for this lifestream device was reviewed and the following sections are applicable.B indication for use the lifestream balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries with reference vessel diameters between 4.5 mm and 12.0 mm, and lesion lengths up to 100 mm.C contraindications the lifestream balloon expandable vascular covered stent is contraindicated for use in: patients with uncorrected bleeding disorders.Patients who cannot receive recommended antiplatelet and/or anticoagulation therapy patients who are judged to have a lesion that prevents full expansion of the implant lesions in which the lumen diameter post balloon angioplasty is insufficient for the passage of the endovascular system.Lesion locations subject to external compression.D warnings: the lifestream balloon expandable vascular covered stent is supplied sterile and is intended for single use only.Do not resterilize and/or reuse the device.Reuse, resterilization, reprocessing and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or injury, illness or death of the patient.Do not use if packaging/pouch is damaged.Use the device prior to the use by date specified on the package.Should excessive resistance be felt at any time during the insertion process, do not force passage.Attempts to retract the covered stent into the sheath/guiding catheter may result in dislodgement and embolization of the covered stent.Maintain guidewire placement across the lesion and withdraw the endovascular system only until the proximal end of the covered stent is aligned with the tip of the sheath/guiding catheter.Do not attempt to remove an unexpanded covered stent through the sheath/guiding catheter.Remove the sheath/guiding catheter and endovascular system as a single unit.Attempting to remove an unexpanded covered stent by pulling it back into the sheath/guiding catheter may result in stent dislodgement.Use only diluted contrast medium for balloon inflation.Do not use air or any gaseous medium to inflate the balloon as this may cause uneven expansion and difficulty in deployment of the covered stent.For the contrast/saline solution, a ratio of 50/50 is recommended.The covered stent cannot be repositioned after it is deployed.Do not retract the balloon until it is fully deflated under vacuum.Do not expose the covered stent to temperatures higher than 500 °f (260 °c).Eptfe decomposes at elevated temperatures, producing highly toxic decomposition products.Use of a laser on or around the surface of the covered stent may result in damage to the covered stent and could create toxic fumes, which may harm the patient or operator.E precautions: the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.Anatomical variances may complicate the procedure; use caution when advancing the endovascular system through tortuous or difficult anatomy.Prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.Do not use if the delivery system cannot be properly flushed.Crossing the implant with catheters or other adjunct devices can result in covered stent dislodgement or damage.This device has not been tested for use in overlapped conditions with stents or covered stents from other manufacturers.Store in a cool and dry place.Keep away from sunlight.J storage: store in a cool, dry place.Keep away from sunlight.Use the device prior to the use by date specified on the package.M directions for use site access and preparation 1.Using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.2.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection: 3.Select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation: 4.Carefully remove the selected device from the package.Remove the covered stent guard, being cautious not to grasp the covered stent with the guard.5.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/ or does not firmly adhere to the balloon, do not use.6.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation: 7.A 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.8.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.9.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release too neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.11.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.12.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent 13.Advance the endovascular system over the guidewire into the introducer sheath.14.Further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion.Verify that the covered stent is still centered within the balloon marker bands.Slowly retract the introducer sheath / guiding catheter while maintaining the position of the covered stent.Ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release.15.Slowly inflate the endovascular system balloon to nominal pressure, expanding the covered stent.Confirm complete expansion via fluoroscopic visualization.A 15 ¿ 30 second inflation time is recommended.Important: do not exceed the rated burst pressure of the delivery system.16.After covered stent deployment, apply negative pressure to the balloon until it is fully deflated.Withdraw the delivery system while maintaining negative pressure with the guidewire remaining across the lesion.17.Confirm optimal covered stent wall apposition using standard angiographic techniques.If the covered stent has not achieved full wall apposition, a post dilation with an appropriately sized balloon should be performed.5-8 mm devices may be post-dilated with balloons up to 10 mm in diameter.9-12 mm devices may be post-dilated with balloons up to 12 mm in diameter.Placement of two overlapped covered stents 18.In the event that two covered stents must be placed overlapped, place the distal covered stent first.Ensure approximately 10 mm overlap zone.H10: g3 h11: d4 (unique identifier (udi) #), h6 (device, method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure, while trapping a broken piece of previously placed covered stent, the stent allegedly had difficulty in advancing through the sheath and had difficulty in traversing the bifurcation.It was further reported that as the stent had difficulty in advancing through the sheath, the stent was removed and tried with different sheath, and while trying to remove the catheter which had not been inflated, it was found that the stent had allegedly dislodged from the balloon.Furthermore, the stent was re-advanced in an attempt to reposition the stent, which was then deployed in the superficial femoral artery.The procedure was completed using same device.There was no reported patient injury.

Brand Name
LIFESTREAM
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20289963
Report Number9616666-2024-00243
Device Sequence Number8059127
Product Code PRL
UDI-Device Identifier05391522081130
UDI-Public(01)05391522081130(11)240118(17)261231(10)CMJN0314
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLSMU1350726
Device Lot NumberCMJN0314
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale